I had intercourse and took plan B 24 hours later. I had intercourse again the following day & as a precaution I took plan B again. Within the 24 hour window. I had gotten my period a week later (which was earlier than my expected time). However, the period lasted 3/4 days rather than the usual 6/7. I am now experiencing lower abdominal cramps and slight naseau. Should I be concerned?
Oh dear! I fear you're going to have quite some symptoms for quite some time! Plan B is meant as purely an emergency option, because it is a HUGE dose of artificial hormone/chemicals, that can really mess your cycle up for a while, giving you lots of hormonal symptoms, such as the ones you'd get through a period or pregnancy or other hormonal change in your body.
To take 2 doses so close together, is something that no studies have been provided for, certainly for the long term implications. I'm unaware of any studies on the short term, either, but I can tell you what happened to me when I took 2 doses in the same month...
Within about a week or so I began bleeding so heavily I was changing sanitary towels every hour or two. I honestly thought something was really wrong, & took myself to hospital, because the bleeding & cramping was so bad.
It lasted about a week, & then I had no bleeding for about 2 months after that. What I did have, though, was lots of hormonal side effects, as if I was having a pregnancy. It's the same hormone that is present in high amounts in your body, when you are pregnant (albeit artificial).
With 2 doses you just don't know how your body is going to react. You may bleed lots, or it could make you spot constantly or have a brown discharge, or you could have nothing, no periods, for the next few months.
1 dose always makes me very emotional, but 2 doses had me having terrible mood swings, & I honestly felt horribly depressed.
it's clear that it's going to take your body some time to get back to normal, as it tries to rebalance your hormones. Everyone reacts differently to the hormone, so you may be luckier than I was.
- Plan B Information for Consumers
- Plan B Information for Healthcare Professionals (includes dosage details)
- Side Effects of Plan B (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 5 Jan 2014 • 2 answers
Anyone experience a light second period with no cramps and no breast tenderness after taking plan b?
Posted 25 Jan 2015 • 1 answer
Posted 8 Nov 2015 • 1 answer
Posted 24 Mar 2016 • 1 answer
Posted 23 Aug 2016 • 1 answer